A hospital visit!

Alas, not as dramatic as it sounds.

One of the (many) things to get used to in Saudi Arabia is that the water is terrible. You can’t drink the tap water, & you’re not really supposed to cook with it or clean fruit with it either (I do though). Most girls here filters attached to their showerheads, which apparently makes a massive difference, but I hadn’t gotten around to it.

Anyway, I seem to have been having a bad horrible reaction to said water, & it’s been getting steadily worse during the week, until yesterday (Tuesday) morning I woke up looking distinctly troll like. My eyes were puffy, & my face had lots of angry red dry skin over it. My elbows & chest also had dry, red skin, & I was so itchy in the shower each morning that I’d itch my skin raw, especially my stomach & back.

IMG_3843
Me in my troll like glory.

So, I’d finally decided enough was enough, & went down to the hospital. I hadn’t yet registered for a GP (or Primary Care Practitioner, as they call it), so the only place that would take me was A&E, which seems dramatic. After not too long waiting (long enough to eat my lunch thankfully!) I was taken through to the ward (for lack of a better word), & then promptly put on a steroid drip. The doctor seems to think that what I thought was dry skin is actually lesions, but he thinks it’s not the water. After being in there for about two hours, I was released, but I need to make an appointment to see a GP early next week, & a dermatologist a few days later.

One of the culprits for my face being so bad could be a face

IMG_3850
A potential perpetrator? 

cream that I’ve recently started using. I was desperate for a night cream when I got here, coz my skin was drying out like you wouldn’t believe. So I got the cheapest stuff available, which was ‘Nivea Natural Fairness’. Well, turns out that this shiz has bleach in it (not specifically this one, I’m still researching it), but ‘fairness’ creams in general, & it messes with pigments in the skin. If that’s the case, this cream will be why my face broke out. It doesn’t explain the rest of my body having a reaction (which was happening well before I used the cream. I’ve only used the face cream for about ten days).

I’m now on two different types of steroid pills, plus a steroid cream, for the next ten days, & hopefully my water filter will arrive shortly which will help as well.

Whilst my hospital wasn’t as dramatic as it could’ve been, I now know how amazing the healthcare here is, & if I ever have any major issues will be in good hands. The doctors & nurses were so amazing & friendly, & didn’t make me feel like I was overreacting at all (which is something I always fear).

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s